MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X75 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X75 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number 2B5ST
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 8/23/2024 b3: unknown, assumed first day of month that complaint was reported d4: batch # c9dl1n.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "was there physical damage to the trocar? please specify the part of trocar.Was the tip of the trocar obturator broken? if yes, was it separated from the device? if yes, did it fall into the patient was there an issue related to inserting the trocar? was there an issue with a seal? was there an issue with the trocar sleeve? was there an insufflation issue? please provide more product issue detail." investigation summary according to the information received the 2b5st device had not specified.The product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 2b5st device was returned with the obturator cannula damaged bent and inserted through the sleeve.The sleeve broken.In addition, the packaging opened was returned along with the instrument.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the obturator, may be excessive external load placed on the device.One possible cause for the damage found on the sleeve may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that during a gyn procedure, a 5mm trocar malfunctioned.The procedure was completed successfully with no adverse consequences for the patient.No surgical delay was reported.

Brand Name
OPT BLADELESS 5X75 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20048080
Report Number3005075853-2024-06232
Device Sequence Number12752511
Product Code GCJ
UDI-Device Identifier10705036013716
UDI-Public(01)10705036013716(17)290228(10)899C10
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2B5ST
Device Lot Number899C10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown